Jump to content

Photo

Erythromycin And Differin

retinoids

4 replies to this topic

#1 RadioheadHead

RadioheadHead

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 08-February 12

Posted 08 February 2012 - 05:37 AM

Hello acne.org!

About a year ago I was prescribed Lymecycline. This slightly improved the state of my skin, however, after lengthy use it was having less of an effect so I was prescribed other drugs by my doctor. Since the end of December I have been taking four 250mg Erythromycin tablets a day (2 in the morning & 2 at night) along with the use of Differin cream (0.1% w/w). In the first week my spots cleared up spectacularly, however, since then they have gradually come back and this week I have had a horrendous break-out of spots on my forehead and one next to my nose. Considering that I've only been on the two products for 5/6 weeks, is this normal and if so, how long can I expect this breakout of spots to last?

Also, how has everyone else found Erythromycin, particularly when used with Differin cream?

Thanks in advance!

#2 acnewontstopme

acnewontstopme

    New Member

  • Members
  • Posts & Likes
    Posts: 10
    Likes: 1
About Me
  • Gender:Male
  • Location:Yorkshire
  • Joined: 03-February 11

Posted 09 February 2012 - 05:11 AM

Hi i have been on Erythromycin for over a year now and also i have been on differin. i found exactly the same as you did they began to clear and then boom as many spots as you can imagine appear. This may seem bad but it is actually good as it means it is working. The differin cream encourages quicker cell reproduction and therefore pushes all the rubbish in your skin to the surface i had 2 weeks of hell around the 6 week stage of my differin. then a month later it all began to get better. The erythromycin is important as that aims to stop those big nasty painful spots. Make sure you wash you face with warm water before applying differin it helps to get rid of the bacteria being brought to the surface. i have now stooped using differin as my skin became abit sensitive to it after 8 months. I have reduced my intake of erythomycin to just 2 pills a day with my doctors blessing.
I just want to say it will get better i went through some bad times with the treatment but now all though yes i still have the odd spot like most people i feel much more confident about myself.
If you want anymore advice just message me or comment on here and ill get back to you as soon as possible.

p.s are you from the UK? as Boots have a great treatment i also use

#3 RadioheadHead

RadioheadHead

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 08-February 12

Posted 09 February 2012 - 07:56 AM

Thank you for your reply. It is certainly encouraging to know that a breakout at this stage is the norm!

Yes, I am in the UK. I've been using Clean & Clear's exfoliating wash before applying Differin but I'm definitely open to other suggestions!

#4 Shannon966

Shannon966

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Blog Entries: 1
    Likes: 0
About Me
  • Joined: 26-June 12

Posted 26 June 2012 - 06:22 AM

Hey, I was wondering if you could help me! I just got put on differin 0.1 and erythromycin tablets! I started about 4 days ago, and I feel like its really cleared up my cheeks as no breakouts have been coming up as they normally would have! But suddenly just got loads of lil pimples on my forehead and around my chin and mouth? I wake up and have a breakout, this would happen before I put on this medication, but it just seems to be worst! I've noticed that as I'm using the cream and not the gel this cream makes my face very oily/shiny when I apply it! Especially on my nose! This isn't helping my blackheads!!!!! Wouldn't my skin clog up because of the oiliness ? I really want my blackheads and whiteheads to just disappear but will this product help this? How long did it take for yours to start working. I also use clean and clear exfoliation on my face before applying the cream.. But could I get away with using a toner before applying it as well? I am going to keep going on with this product, I just want your advice on how you feel about this! Thanks x

#5 Masher

Masher

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 17-November 12

Posted 17 November 2012 - 05:49 PM

HI Shannon966,

I have been on erythromycin tablets for 4 weeks and have been using differin for just over 2 weeks. My skin keeps looking like its clearing up and then breaking out again a few days later. I am just wondering if you stuck with the medications and whether they worked eventually for you? I am thinking of getting a new antibiotic and maybe changing to the differin gel as I also have the greasiness problem. Any advice would be appreciated! thank you.


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users